Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
Home Print this page Email this page
Users Online: 768


ABSTRACT
Year : 2009  |  Volume : 6  |  Issue : 2  |  Page : 59

Massive dosage of l-thyroxine ingestion: Case report


1 Center for Endocrine Disease & Diabetes, Ahmedabad, India
2 Shalby Hospital, Ahmedabad, India

Correspondence Address:
V Arya
Center for Endocrine Disease & Diabetes, Ahmedabad
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


Rights and PermissionsRights and Permissions

Overtreatment with L-thyroxine causes deleterious effect on health. There is lack of data regarding management of massive thyroxine overdosage. We report a case of a case of massive L-thyroxine ingestion leading to factitious thyrotoxicosis. A 34 year old female, known case of hypothyroidism on L-thyroxine for past few years presented with history of ingestion of 100 tablets of L-thyroxine 100 meg. She came to hospital after 8 hours of drug ingestion. She was delirious and had severe tachycardia on presentation. Her pulses were feeble and her BP was 90/60 mm of Hg. She was admitted in critical care unit. Serum Thyroxine was > 30 mcg/dL and S. K+ was 3.4 mmol/L. She was treated conservatively with IV fluids, steroid, potassium replacement and beta blockers. She was discharged after 7 days of hospitalization. Her T 3 /T 4 levels normalized on Day 14.


[PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed962    
    Printed68    
    Emailed0    
    PDF Downloaded205    
    Comments [Add]    

Recommend this journal